Alert archive / Nebraska / High Wind Warnings in 2010
High Wind Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 26, 2010, 4:09 AM MDT for 4 counties in Nebraska; Albany County, Laramie County, Wyoming. It took effect at Oct 26, 2010, 8:00 AM MDT. It was in force for 10 hr. 27 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 26, 2010, 4:09 AM MDT (10:09 UTC)
- In effect from
- Oct 26, 2010, 8:00 AM MDT
- Expired
- Oct 26, 2010, 6:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Kimball County, NE, Sioux County, NE, Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 8:00 AM MDT | SNOW 1 | N Windy Peak, WY | |
| Oct 26, 8:00 AM MDT | SNOW 4 | 6 N Vedauwoo, WY | |
| Oct 26, 8:00 AM MDT | SNOW 10 | 2 Ne Rob Roy Reservoir, WY | HAD 11 INCHES AT 11PM. |
| Oct 26, 8:00 AM MDT | SNOW 10 | N Brooklyn Lake, WY | |
| Oct 26, 8:58 AM MDT | SNOW 2 | Centennial, WY | 1 TO 2 INCHES AROUND TOWN. |
| Oct 26, 8:58 AM MDT | SNOW 8 | 7 Nw Centennial, WY | SOME SPOTS HAD 10 INCHES, BUT 8 INCHES OVERALL. OBSERVER AT 10200 FT. |
| Oct 26, 9:45 AM MDT | NON-TSTM WND GST 68 | 12 Sw Cheyenne, WY | SUSTAINED WINDS AT OR ABOVE 40 MPH FROM 830 AM TO 945 AM...WITH SHORTER DURATIONS OF SUSTAINED WINDS AT OR ABOVE 40 MPH. |
| Oct 26, 9:45 AM MDT | NON-TSTM WND GST 68 | 21 Wsw Cheyenne, WY | 61 AT 0830 60 AT 0845 62 AT 0930 62 AT 0955 54 AT 1030 |
| Oct 26, 9:57 AM MDT | NON-TSTM WND GST 60 | Vedauwoo, WY | 60 AT 1602 63 AT 1607 63 AT 1612 62 AT 1617 62 AT 1622 |
| Oct 26, 9:57 AM MDT | NON-TSTM WND GST 72 | Buford, WY | |
| Oct 26, 10:07 AM MDT | NON-TSTM WND GST 63 | Vedauwoo, WY | SUSTAINED WINDS AT OR ABOVE 40 MPH FROM 927 AM TO 1237 PM...WITH GUSTS AT OR ABOVE 58 MPH FROM 957 AM TO 1142 AM |
| Oct 26, 10:45 AM MDT | NON-TSTM WND GST 58 | Kimball, NE | |
| Oct 26, 10:45 AM MDT | NON-TSTM WND GST 58 | Whitaker, WY | |
| Oct 26, 10:55 AM MDT | NON-TSTM WND GST 65 | Whitaker, WY | SUSTAINED WINDS AT OR ABOVE 40 MPH FROM 850 AM TO 345 PM. |
| Oct 26, 11:00 AM MDT | NON-TSTM WND GST 48 | Kimball, NE | 1530 55MPH 1550 56 1610 55 1630 53 |
| Oct 26, 11:00 AM MDT | NON-TSTM WND GST 75 | Buford, WY | SUSTAINED WIND AT OR ABOVE 40 MPH FROM 810 AM TO 625 PM. |
| Oct 26, 11:00 AM MDT | NON-TSTM WND GST 75 | Buford, WY | |
| Oct 26, 11:02 AM MDT | NON-TSTM WND GST 60 | Kimball, NE | |
| Oct 26, 11:02 AM MDT | NON-TSTM WND GST 60 | Vedauwoo, WY | |
| Oct 26, 11:46 AM MDT | NON-TSTM WND GST 59 | 22 Sse Laramie, WY | |
| Oct 26, 11:50 AM MDT | NON-TSTM WND GST 52 | Whitaker, WY | |
| Oct 26, 11:52 AM MDT | NON-TSTM WND GST 54 | Vedauwoo, WY | |
| Oct 26, 12:00 PM MDT | NON-TSTM WND GST 64 | Buford, WY | |
| Oct 26, 12:40 PM MDT | NON-TSTM WND GST 52 | Whitaker, WY | |
| Oct 26, 12:45 PM MDT | NON-TSTM WND GST 61 | 14 Wsw Cheyenne, WY | |
| Oct 26, 12:50 PM MDT | NON-TSTM WND GST 53 | Vedauwoo, WY | |
| Oct 26, 5:02 PM MDT | NON-TSTM WND GST 62 | Laramie, WY | HIGHEST REPORTED GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835 WWUS75 KCYS 261009 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 409 AM MDT TUE OCT 26 2010 ...VERY WINDY CONDITIONS WILL DEVELOP AGAIN BY MID MORNING OVER THE WESTERN NEBRASKA PANHANDLE... .THE STRONG WINDS OVER THE REGION TODAY WILL BE PRODUCED BY A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE OVER THE REGION AS THE STORM SYSTEM MOVES NORTHEAST FROM THE NORTHERN PLAINS. WYZ103-106>108-116>119-261115- /O.CAN.KCYS.HW.A.0009.101026T1200Z-101027T0000Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...GLENDO...WHEATLAND... CHUGWATER...GUERNSEY...TORRINGTON...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE... BURNS...CARPENTER...ALBIN...PINE BLUFFS 409 AM MDT TUE OCT 26 2010 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. NORTHWEST SURFACE WINDS WILL GUST BETWEEN 50 AND 55 MPH OVER SOUTHEAST WYOMING TODAY. EVEN THOUGH IT WILL BE ANOTHER WINDY DAY...THOSE WINDS GUSTS ARE LESS THAN THE HIGH WIND CRITERIA OF 60 MPH. FOR THAT REASON THE HIGH WIND WATCH HAS BEEN CANCELLED FOR AREAS ALONG AND EAST OF THE LARAMIE RANGE IN WYOMING. $$ NEZ002-003-095-096-262300- /O.UPG.KCYS.HW.A.0009.101026T1200Z-101027T0000Z/ /O.NEW.KCYS.HW.W.0010.101026T1400Z-101027T0000Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 409 AM MDT TUE OCT 26 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 8 AM TO 6 PM TODAY. * WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS TRAVELING THROUGH THE NORTHERN NEBRASKA PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ019>021-054-055-262300- /O.UPG.KCYS.HW.A.0009.101026T1200Z-101027T0000Z/ /O.NEW.KCYS.WI.Y.0015.101026T1400Z-101027T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 409 AM MDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 8 AM TO 6 PM TODAY. * WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MOTORISTS TRAVELING THROUGH THE SOUTHERN NEBRASKA PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEILAND
3 follow-up statements
344 WWUS75 KCYS 261625 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1025 AM MDT TUE OCT 26 2010 ...VERY WINDY CONDITIONS WILL CONTINUE TODAY OVER THE WESTERN NEBRASKA PANHANDLE AND THE SOUTHERN LARAMIE RANGE... .THE STRONG WINDS OVER THE REGION TODAY WILL BE PRODUCED BY A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE OVER THE REGION AS THE STORM SYSTEM MOVES NORTHEAST FROM THE NORTHERN PLAINS. WYZ116-270000- /O.EXA.KCYS.HW.W.0010.000000T0000Z-101027T0000Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 1025 AM MDT TUE OCT 26 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...FROM 10 AM TO 6 PM TODAY. * WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 35 TO 50 MPH WITH GUSTS OVER 60 MPH. * IMPACTS...MOTORISTS TRAVELING THROUGH THE SOUTHERN LARAMIE RANGE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL BE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-095-096-270000- /O.CON.KCYS.HW.W.0010.000000T0000Z-101027T0000Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 1025 AM MDT TUE OCT 26 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...FROM 8 AM TO 6 PM TODAY. * WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS TRAVELING THROUGH THE NORTHERN NEBRASKA PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ019>021-054-055-270000- /O.CON.KCYS.WI.Y.0015.000000T0000Z-101027T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1025 AM MDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...FROM 8 AM TO 6 PM TODAY. * WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MOTORISTS TRAVELING THROUGH THE SOUTHERN NEBRASKA PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
327 WWUS75 KCYS 261705 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1105 AM MDT TUE OCT 26 2010 ...VERY WINDY CONDITIONS WILL CONTINUE TODAY OVER THE WESTERN NEBRASKA PANHANDLE...PORTIONS OF SOUTHEAST WYOMING AND THE SOUTHERN LARAMIE RANGE... .THE STRONG WINDS OVER THE REGION TODAY WILL BE PRODUCED BY A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE OVER THE REGION AS THE STORM SYSTEM MOVES NORTHEAST FROM THE NORTHERN PLAINS. NEZ054-270000- /O.UPG.KCYS.WI.Y.0015.000000T0000Z-101027T0000Z/ /O.EXA.KCYS.HW.W.0010.000000T0000Z-101027T0000Z/ KIMBALL- INCLUDING THE CITY OF...KIMBALL 1105 AM MDT TUE OCT 26 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...UNTIL 6 PM TODAY. * WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS TRAVELING THROUGH THE SOUTHERN NEBRASKA PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ117>119-270000- /O.EXA.KCYS.HW.W.0010.000000T0000Z-101027T0000Z/ SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 1105 AM MDT TUE OCT 26 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...UNTIL 6 PM TODAY. * WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 35 TO 50 MPH WITH GUSTS OVER 60 MPH. * IMPACTS...MOTORISTS TRAVELING THROUGH THE SOUTHERN LARAMIE RANGE AND ACROSS LARAMIE COUNTY TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL BE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-095-096-WYZ116-270000- /O.CON.KCYS.HW.W.0010.000000T0000Z-101027T0000Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE... VEDAUWOO...BUFORD...PUMPKIN VINE 1105 AM MDT TUE OCT 26 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...FROM 8 AM TO 6 PM TODAY. * WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS TRAVELING THROUGH THE NORTHERN NEBRASKA PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ019>021-055-270000- /O.CON.KCYS.WI.Y.0015.000000T0000Z-101027T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...SIDNEY 1105 AM MDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...UNTIL 6 PM TODAY. * WINDS...WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MOTORISTS TRAVELING THROUGH THE SOUTHERN NEBRASKA PANHANDLE TODAY SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS. TAKE THE NECESSARY PRECAUTIONS OR DELAY TRAVEL. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL ESPECIALLY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
993 WWUS75 KCYS 270003 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 603 PM MDT TUE OCT 26 2010 NEZ002-003-054-095-096-WYZ116>119-270115- /O.EXP.KCYS.HW.W.0010.000000T0000Z-101027T0000Z/ DAWES-BOX BUTTE-KIMBALL-NORTH SIOUX-SOUTH SIOUX- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...KIMBALL... HARRISON...AGATE...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 603 PM MDT TUE OCT 26 2010 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. $$ NEZ019>021-055-270115- /O.EXP.KCYS.WI.Y.0015.000000T0000Z-101027T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...SIDNEY 603 PM MDT TUE OCT 26 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 26, 3:39 AM MDT, 30 minutes earlier.
Area forecast discussion, Oct 26, 3:39 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
339 AM MDT TUE OCT 26 2010
.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
THE UPPER LOW WAS OVER THE NORTHERN PLAINS EARLY THIS MORNING AND
CONTINUES TO DEEPEN. LIKEWISE...THE ASSOCIATED INTENSE SURFACE LOW
WAS OVER MINNESOTA. THE STORM SYSTEM WILL CONTINUE TO MOVE OFF TO
THE NORTHEAST TODAY BUT WILL CONTINUE TO AFFECT THE WEATHER ACROSS
THE CWA. THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT TODAY AND
WINDS AT 700 MB WILL REMAIN BETWEEN 40 AND 55 KNOTS OVER THE AREA.
OVERNIGHT WINDS HAVE GUSTED FROM 35 AND 45 MPH OVER THE WEST AND
NORTH PARTS OF THE CWA. WITH ADDITIONAL MIXING TODAY...WIND GUSTS
SHOULD BE AROUND 50 MPH OVER MUCH OF THE CWA WITH GUSTS AS HIGH AS
60 MPH OVER THE NORTHERN PANHANDLE. THE NORTHERN PANHANDLE IS
CLOSER TO THE FASTER FLOW ALOFT AROUND THE STORM SYSTEM WHICH SHOULD
RESULT IN THE HIGHER WIND SPEEDS. HAVE UPGRADED THE HIGH WIND WATCH
TO A WARNING OVER THE NORTHERN PANHANDLE TODAY AND A WIND ADVISORY
FOR THE SOUTHERN PANHANDLE. HAVE DROPPED THE WATCH FOR MOST AREAS
ALONG AND EAST OF THE LARAMIE RANGE IN WYOMING...BUT WINDS WILL
LIKELY JUST BE BELOW HIGH WIND CRITERIA LEVELS. THE COOL CYCLONIC
FLOW ALOFT AND OROGRAPHICS WILL ALSO HELP TO CONTINUE TO PRODUCE SNOW
SHOWERS OVER AND NEAR THE SNOWY RANGE TODAY. SYNOPTIC LIFT MAY BE
AIDED BY THE NORTHWARD MOVEMENT OF THE 300 MB JET TO JUST SOUTH OF
THE CWA. ALTHOUGH DRIER THAN MONDAY...THE ATMOSPHERE SHOULD STILL
BE MOIST AND MARGINALLY UNSTABLE OVER THE WEST AND PERHAPS THE NORTH
PARTS OF THE CWA. SOME SNOW SHOWERS ARE POSSIBLE OVER THOSE AREAS
TODAY WITH COVERAGE LESS THAN ON MONDAY. HEIGHTS ALOFT BUILD OVER
THE REGION WEDNESDAY AND WEDNESDAY NIGHT FOR DRIER WEATHER. THE
WINDS WILL STILL BE STRONG AND A WIND ADVISORY MAY AGAIN BE NEEDED
FOR THE PANHANDLE ON WEDNESDAY. TEMPERATURES WILL REMAIN COOL TODAY
AND WEDNESDAY AS 700 MB TEMPERATURES WILL BE BETWEEN -6C AND -9C.
MODELS ARE SIMILAR FOR THIS FORECAST AND LOOK REASONABLE.
.LONG TERM...THURSDAY THROUGH TUESDAY...THE PATTERN IN GENERAL
WILL BE MOSTLY DRY AND MILD THROUGH THE WEEKEND AND INTO NEXT
WEEK. AN UPPER LEVEL TROUGH DIGGING INTO THE EASTERN PACIFIC WILL
AMPLIFY THE DOWNSTREAM RIDGE OVER THE ROCKIES. THE LEESIDE SFC
TROUGH WILL DEEPEN THURSDAY AND FURTHER SO ON FRIDAY WHICH WILL
KEEP THE CWA IN BREEZY WESTERLY WINDS AND MILD TEMPS. WINDS DONT
LOOK HILITE CRITERIA AT THIS STAGE AS THIS WILL BE GRADIENT
INDUCED WINDS WITH RELATIVELY WEAK FLOW ALOFT. 00Z GFS AND ECMWF
HAVE DIFFERENT SOLUTIONS REGARDING THE EJECTION OF THE UPPER WAVE
INTO THE CENTRAL US. THE GFS IS WEAKER AND FASTER THAN THE
ECMWF...BUT BOTH PRODUCE ENOUGH UPPER SUPPORT FOR ISOLATED SNOW
SHOWERS OVER THE HIGH COUNTRY SATURDAY AS THE WAVE MOVES OVER THE
ROCKIES. A SECOND UPPER LEVEL SHORTWAVE WILL SLIDE INTO THE GREAT
BASIN SATURDAY NIGHT AND THROUGH SUNDAY...WITH DIFFERENCES AGAIN
BETWEEN MODELS OF TIMING AND INTENSITY OF THIS FEATURE. THE ECMWF
DIGS A CLOSED LOW OVER SOUTHERN COLORADO/NORTHERN NEW MEXICO WHILE
THE GFS RESOLVES A SMALLER-SCALE OPEN WAVE OVER SOUTHEAST
WYOMING/WESTERN NEBRASKA BY 12Z MONDAY. THE COLD FRONT ASSOCIATED
WITH THIS SYSTEM WILL SLIDE SOUTHEAST ACROSS THE AREA LATE SUNDAY
NIGHT WITH HIGH PRESSURE QUICKLY USHERING IN MONDAY MORNING. THIS
WILL PRODUCE WIDESPREAD BREEZY NORTHWESTERLY WINDS ACROSS THE CWA
THROUGH LATE AFTERNOON WITH AT LEAST ISOLATED SHOWERS MAINLY
MONDAY MORNING. ECMWF...WITH THE MORE SOUTHERLY TRACK OF THE
LOW...MAINTAINS A MORE NORTHERLY COMPONENT AND LONGER DURATION
WINDS IN FAVORABLE UPSLOPE FLOW SO SHOWERS COULD LINGER LONGER.
THE UPPER RIDGE LOOKS TO THEN BUILD BACK IN ON TUESDAY BRINGING A
RETURN OF DRY CONDITIONS.
&&
.AVIATION...12Z TAF ISSUANCE...
THE SNOWY RANGE WILL REMAIN OBSCURED TODAY. SOME SNOW SHOWERS WILL
BE OVER MAINLY THE NORTH AND WEST PARTS OF THE CWA BY THE AFTERNOON
WITH BRIEF MVFR CEILINGS AND VISIBILITIES IN RAIN AND SNOW ASSOCIATED.
THE ATMOSPHERE WILL SLOWLY DRY THROUGH WEDNESDAY NIGHT AND VFR
CONDITIONS SHOULD BE WIDESPREAD OVER THE ENTIRE CWA BY WEDNESDAY
AFTERNOON. STRONG WEST TO NORTHWEST SURFACE WINDS WILL GUST AS
HIGH AS 45 KNOTS TODAY WITH HIGHER GUSTS OVER THE NORTHERN PANHANDLE.
THE WINDS WILL DIMINISH SOME TONIGHT BEFORE INCREASING AGAIN ON
WEDNESDAY WITH GUSTS TO 40 TO 45 KNOTS COMMON. MOUNTAIN WAVE
CONDITIONS WILL CONTINUE THROUGH WEDNESDAY TO THE LEE OF THE SNOWY
RANGE AND LARAMIE PEAK.
&&
.FIRE WEATHER...COOL TEMPERATURES WILL CONTINUE OVER THE CWA
THROUGH WEDNESDAY. THE ATMOSPHERE WILL SLOWLY DRY THROUGH THAT
TIME BUT MINIMUM RELATIVE HUMIDITY VALUES WILL BE GENERALLY BE
FROM 20 TO 35 PERCENT OVER THE LOWER ELEVATIONS STRONG WEST TO
NORTHWEST SURFACE WINDS WILL PERSIST OVER THE CWA THROUGH
WEDNESDAY WITH GUSTS AS HIGH AS 50 MPH TODAY AND AGAIN WEDNESDAY.
EVEN STRONGER WINDS ARE POSSIBLE OVER THE NORTHERN PANHANDLE
TODAY. WARMER AND DRIER WEATHER WILL RETURN TO THE CWA THURSDAY
THROUGH SATURDAY WITH SOUTHWEST TO WEST SURFACE WINDS INCREASING
BY SATURDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...HIGH WIND WARNING FROM 8 AM TUESDAY TO 6 PM TUESDAY FOR NEZ002-
NEZ003-NEZ095-NEZ096.
WIND ADVISORY FROM 8 AM TUESDAY TO 6 PM TUESDAY FOR NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION/FIRE WEATHER...WEILAND
LONG TERM...RJMHazardous weather outlook, Oct 25, 11:07 PM MDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1107 PM MDT MON OCT 25 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-270130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1107 PM MDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT ACROSS THE HIGHER TERRAIN OF THE SIERRA MADRE RANGE AND SNOWY RANGE THROUGH 6 AM. NEW SNOWFALL OF 1 TO 3 INCHES ARE POSSIBLE IN THOSE MOUNTAINS THROUGH SUNRISE. THE NEW AND EXISTING SNOW ALONG WITH WEST WINDS GUSTING TO 45 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT IN THE LARAMIE RANGE AND AREAS EAST...INCLUDING THE NEBRASKA PANHANDLE FOR TUESDAY. WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS OVER 60 MPH ON TUESDAY. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER THE SNOWY AND SIERRA MADRE RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Oct 26, 12:14 AM MDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1214 AM MDT TUE OCT 26 2010 WYZ104-105-109-110-261200- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN 1214 AM MDT TUE OCT 26 2010 ...STRONG WINDS WILL CONTINUE OVER PARTS OF CARBON COUNTY THROUGH SUNRISE... AT MIDNIGHT...WEST WINDS WERE SUSTAINED AROUND 35 MPH WITH GUSTS TO 45 MPH OVER PARTS OF CARBON COUNTY. THE STRONGEST WINDS WERE AT RAWLINS AND ARLINGTON. WESTERLY WINDS WILL CONTINUE TO GUST BETWEEN 40 AND 45 MPH OVER PARTS OF CARBON COUNTY THROUGH SUNRISE. TRAVELERS IN CARBON COUNTY THIS MORNING SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE HIGH WINDS. WEILAND
Special weather statement, Oct 26, 3:54 AM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 354 AM MDT TUE OCT 26 2010 WYZ103>106-109-110-115>117-261500- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX... RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 354 AM MDT TUE OCT 26 2010 AT 330 AM...WEST WINDS WERE SUSTAINED FROM 25 TO 35 MPH IN MANY AREAS ALONG AND WEST OF THE LARAMIE RANGE WITH GUSTS BETWEEN 40 AND 45 MPH. AT THAT TIME THE HIGHEST WIND GUST WAS 41 MPH AT ARLINGTON. THE STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS WITH GUSTS UP TO 50 MPH POSSIBLE OVER THIS AREA AFTER 8 AM. TRAVELERS ALONG AND WEST OF THE LARAMIE RANGE THIS MORNING SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY VULNERABLE TO THE STRONG WINDS. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:09 AM MDT | Wind Advisory | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 14 hr |
Nearby
High Wind Warnings in Nebraska, 2010High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.